×

zbMATH — the first resource for mathematics

A reliable algorithm for obtaining positive solutions for nonlinear boundary value problems. (English) Zbl 0983.65090
Summary: We propose an algorithm for solving the nonliner two-point boundary value problem \[ u''(x)+\lambda F(x,u(x))= 0,\quad 0< x< 1,\quad u(0)= u(1)= 0, \] that has at least one positive solution for \(\lambda\) in a compatible interval. Our method stems mainly from combining the decomposition series solution obtained by Adomian decomposition method with Padé approximates. The validity of the approach is verified through illustrative numerical examples.

MSC:
65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
PDF BibTeX Cite
Full Text: DOI
References:
[1] Ha, K.S.; Lee, Y.H., Existence of multiple positive solutions of boundary value problems, Nonlinear analysis, 28, 1429-1438, (1997) · Zbl 0874.34016
[2] Agarwal, R.P., Boundary value problems for high ordinary differential equations, (1986), World Scientific Singapore · Zbl 0598.65062
[3] Agarwal, R.P.; O’Regan, D., Boundary value problems for superlinear second order ordinary delay differential equations, J. differential equations, 130, 333-335, (1996) · Zbl 0863.34022
[4] Agarwal, R.P.; Wong, F.H.; Lian, W.C., Positive solutions for nonlinear singular boundary value problems, Appl. math. lett., 12, 2, 115-120, (1999) · Zbl 0934.34015
[5] O’Regan, D., Theory of boundary value problems, (1994), World Scientific Singapore · Zbl 0808.34022
[6] O’Regan, D., Existence theory for ordinary differential equations, (1997), Kluwer Boston, MA · Zbl 1077.34505
[7] Adomian, G., Nonlinear stochastic operator equations, (1986), Academic Press San Diego, CA · Zbl 0614.35013
[8] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Boston, MA · Zbl 0802.65122
[9] Adomian, G., A review of the decomposition method in applied mathematics, J. math. analysis and applications, 135, 501-544, (1988) · Zbl 0671.34053
[10] Adomian, G.; Rach, R., Analytic solution of nonlinear boundary-value problems in several dimensions, J. math. analysis and applications, 174, 1, 118-127, (1993) · Zbl 0796.35017
[11] Adomian, G.; Elrod, M.; Rach, R., New approach to boundary value equations and applications to a generalization of Airy’s equation, J. math. analysis and applications, 140, 2, 554-568, (1989) · Zbl 0678.65057
[12] Adomian, G., Explicit solutions of nonlinear partial differential equations, Appl. math. comput., 88, 2/3, 117-126, (1997) · Zbl 0904.35077
[13] Adomian, G., Delayed nonlinear dynamical systems, Mathl. comput. modelling, 22, 3, 77-80, (1995) · Zbl 0830.65072
[14] Adomian, G., The diffusion-Brusselator equation, Computers math. applic., 29, 5, 1-3, (1995) · Zbl 0827.35056
[15] Boyd, J., Padé approximant algorithm for solving nonlinear ordinary differential equations, Comput. phys., 11, 3, 299-303, (1997)
[16] Venkatarangan, S.N.; Rajalashmi, K., Modification of Adomian’s decomposition method to solve equations containing radicals, Computers math. applic., 29, 6, 75-80, (1995) · Zbl 0818.34007
[17] Wazwaz, A.M., Analytical approximations and Padé approximates for Volterra’s population model, Appl. math. comput., 100, 13-25, (1999) · Zbl 0953.92026
[18] Wazwaz, A.M., The modified decomposition method and Padé approximates for solving the Thomas-Fermi equation, Appl. math. comput., 105, 11-19, (1999) · Zbl 0956.65064
[19] Deeba, E.; Khuri, S.; Xie, S., An algorithm for solving boundary value problems, J. comput. physics, 159, 2, 125-138, (2000) · Zbl 0959.65091
[20] A.M. Wazwaz, A new algorithm for solving boundary value problems for higher-order integro-differential equations, Appl. Math. Comput. (to appear). · Zbl 1023.65150
[21] Wazwaz, A.M., The modified Adomian decomposition method for solving linear and nonlinear boundary value problems of tenth-order and 12^{th}-order, International journal of nonlinear sciences and numerical simulation, 1, 17-24, (2000) · Zbl 0966.65058
[22] A.M. Wazwaz, Blow-up for solutions of some linear wave equations with mixed nonlinear boundary conditions, Appl. Math. Comput. (to appear). · Zbl 1027.35016
[23] Bellomo, N.; Monaco, R., A comparison between Adomian’s decomposition method and perturbation techniques for nonlinear random differential equations, J. mathl. anal. and applic., 110, 495-502, (1985) · Zbl 0575.60064
[24] Rach, R., On the Adomian decomposition method and comparisons with picards method, J. mathl. anal. and applic., 128, 480-483, (1987) · Zbl 0645.60067
[25] Wazwaz, A.M., A first course in integral equations, (1997), World Scientific Singapore
[26] Wazwaz, A.M., A comparison between Adomian decomposition method and Taylor series method in the series solution, Appl. math. comput., 79, 37-44, (1998) · Zbl 0943.65084
[27] Hon, Y.C., A decomposition method for the Thomas-Fermi equation, SEA bull. math., 20, 3, 55-58, (1996) · Zbl 0858.34017
[28] He, J.H., Variational iteration method—A kind of non-linear analytical technique, Intern. J. non-linear mech., 34, 699-708, (1999) · Zbl 1342.34005
[29] Wazwaz, A.M., The decomposition method applied to systems of partial differential equations and to the reaction-diffusion Brusselator model, Appl. math. comput., 110, 251-464, (2000) · Zbl 1023.65109
[30] Maleknejad, K.; Hadizadeh, M., A new computational method for Volterra-Fredholm integral equations, Computers math. applic., 37, 9, 1-8, (1999) · Zbl 0940.65151
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.